Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 243, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2011, 11:02 AM CDT for Jackson County, Putnam County, Smith County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 11:02 AM CDT (16:02 UTC)
- Expired
- Jun 15, 2011, 11:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Jackson County, TN, Putnam County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.0 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS54 KOHX 151602
SVROHX
TNC087-141-159-151630-
/O.NEW.KOHX.SV.W.0243.110615T1602Z-110615T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1102 AM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN SMITH COUNTY IN MIDDLE TENNESSEE...
SOUTHERN JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1130 AM CDT
* AT 1100 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
GORDONSVILLE...MOVING EAST AT 40 MPH. QUARTER SIZE HAIL WAS REPORTED
IN CARTHAGE AT 1059 AM CDT.
* LOCATIONS IMPACTED INCLUDE...
BAXTER...
COOKEVILLE...
ALGOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3631 8549 3631 8546 3628 8546 3623 8538
3612 8533 3610 8578 3613 8581 3613 8584
3610 8586 3612 8590 3611 8592 3612 8594
3627 8595 3640 8549
TIME...MOT...LOC 1601Z 256DEG 34KT 3621 8586
$$
FORECASTER:BOYD1 follow-up statement
762
WWUS54 KOHX 151619
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 AM CDT WED JUN 15 2011
TNC087-141-159-151630-
/O.CON.KOHX.SV.W.0243.000000T0000Z-110615T1630Z/
PUTNAM TN-SMITH TN-JACKSON TN-
1119 AM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JACKSON...EAST CENTRAL SMITH AND NORTHERN PUTNAM COUNTIES UNTIL 1130
AM CDT...
AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF BAXTER...OR 9 MILES SOUTH OF GAINESBORO...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE AND ALGOOD.
LAT...LON 3640 8549 3631 8549 3630 8546 3628 8546
3623 8538 3612 8533 3610 8577 3613 8581
3614 8586 3619 8583 3628 8581
TIME...MOT...LOC 1619Z 256DEG 34KT 3625 8566
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:34 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 6:34 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 634 AM CDT WED JUN 15 2011 .UPDATE...FOR 12Z TAFS. && .AVIATION... COMBINATION OF H5 S/W TROF DROPPING SE OVR THE AREA AND INCREASE IN DEWPTS/TEMPS EXPECTED TO GET AREA OF RW/TRW STARTED AROUND NOON. WL TEMPO MVFR COND W/TSRA 18Z-22Z KBNA AND 20Z-24Z KCSV. MVFR FG KCSV LATE TNGT. && .PREV DISCUSSION... /ISSUED 314 AM CDT WED JUN 15 2011/ DISCUSSION...UPPER TROUGH OVER THE PLAINS IS EXPECTED TO ROTATE EWD THROUGH THE OH/TN VALLEY TODAY. LOCAL WRF MODEL SHOWS SIGNIFICANT INCREASES IN INSTABILITY...B+...PRECIPITABLE WATER. IT ALSO SHOWS A 500MB JET DEVELOPING OVER THE AREA BY 18Z AND MOVING EWD ACROSS THE MIDSTATE THIS AFTERNOON. THUS IT APPEARS THAT ALL OF THE INGREDIENTS ARE COMING TOGETHER FOR A FEW SVR STORMS...MAINLY THIS AFTERNOON. SPC HAS OUTLOOKED A SLIGHT RISK SVR FOR TODAY WITH DAMAGING WIND AND HAIL THE PRIMARY THREAT. CONVECTION TAPERS OFF THIS EVENING AS DRIER AIR MOVES INTO THE AREA. NO COOLING AT THE SFC UNFORTUNATELY AS HIGH TEMPS BUMP UP AGAINST THE 90 MARK TOMORROW. UPPER RIDGE BUILDS BACK OVER THE AREA BY SAT. AS THIS UPPER RIDGE BUILDS IN OVER THE SERN STATES THE NEXT UPPER TROUGH MOVES INTO THE PLAINS BY MON WITH A WELL DEFINED SFC LOW SETTING UP OVER THE PLAINS BY FRI. THE ASSOCIATED WARM FRONT EXTENDS FROM THE KANSAS LOW SEWD ACROSS THE DEEP SOUTH ON FRI AM. THE WARM FRONT MOVES NWD TO AN IOWA TO WEST VIRGINIA LINE BY MON AM. THIS FEATURE WILL ALSO HELP TO KICK OFF CONVECTION OVER THE AREA DURING THE FRI-SUN PERIOD. SIGNIFICANT AMOUNTS OF DRY AIR AT ALL LEVELS GET PUMPED NEWD OUT OF THE LOWER PLAINS BEHIND THE WARM FRONT SUCH THAT CHANCES OF CONVECTION SEEMED TOO LOW TO MENTION ON MON AND TUE. THE UPPER TROUGH OVER THE PLAINS FINALLY MOVES EWD ENOUGH TO SPARK CONVECTION FOR TUE NGT AND WED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jun 15, 5:27 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT WED JUN 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE TODAY. MOISTURE WILL INCREASE ALONG A FRONTAL SYSTEM TODAY. AN ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS AFTERNOON. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL POSSIBLE AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT WILL MOVE NORTH ACROSS THE REGION FRIDAY. WARM AND UNSTABLE CONDITIONS COULD GENERATE ISOLATED SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, Jun 15, 6:58 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL GALLATIN 36.38N 86.45W
06/15/2011 E0.50 INCH SUMNER TN EMERGENCY MNGR
PEA TO DIME SIZE HAIL REPORTED BY EMERGENCY MANAGER.
&&
JLMLocal storm report, Jun 15, 7:03 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 4 E GALLATIN 36.38N 86.38W
06/15/2011 E0.88 INCH SUMNER TN NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED BY NWS EMPLOYEE.
&&
JLMLocal storm report, Jun 15, 7:48 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM HAIL GALLATIN 36.38N 86.45W
06/15/2011 E0.88 INCH SUMNER TN TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN GALLATIN.
&&
JLMLocal storm report, Jun 15, 10:08 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL 6 E GAINESBORO 36.36N 85.55W
06/15/2011 E0.75 INCH JACKSON TN TRAINED SPOTTER
SPOTTER RPT PENNY SIZED HAIL.
&&
TBOUCHERSpecial weather statement, Jun 15, 10:52 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1052 AM CDT WED JUN 15 2011 TNZ005>007-023-025-026-151645- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART- 1052 AM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ERIN...MOVING EAST AT 35 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Local storm report, Jun 15, 11:00 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HAIL 1 S CARTHAGE 36.24N 85.94W
06/15/2011 E1.00 INCH SMITH TN TRAINED SPOTTER
SPOTTER RPT QUARTER SIZED HAIL.
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:03 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Jackson, Overton, Pickett, Putnam | 57 min |
| Jun 15, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 24 min |
| Jun 15, 11:42 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 63 min |
| Jun 15, 11:54 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jun 15, 11:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Trousdale, Williamson, Wilson | 61 min |
| Jun 15, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Williamson, Wilson | 49 min |
| Jun 15, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Williamson, Wilson | 62 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 65 min |
| Jun 15, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 33 min |
| Jun 15, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 28 min |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Robertson | 63 min |
| Jun 15, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 28 min |
| Jun 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 54 min |
| Jun 15, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 19 min |
| Jun 15, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 63 min |
| Jun 15, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Perry, Wayne | 27 min |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jun 15, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Jun 15, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 29 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 36 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 28 min |
| Jun 15, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 31 min |
| Jun 15, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 29 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lewis, Maury | 13 min |
| Jun 15, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 48 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 31 min |
| Jun 15, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 34 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 37 min |
| Jun 15, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 14 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 32 min |
| Jun 15, 5:47 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 3 hr |
| Jun 15, 5:50 PM CDT | Flash Flood Warning | OHX | Grundy | 3 hr |
| Jun 15, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 19 min |
| Jun 15, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.